MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L DE C.V. KYPHON® EXPRESS¿ II INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO S. DE R.L DE C.V. KYPHON® EXPRESS¿ II INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number KE152
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with t12 fracture and underwent balloon kyphoplasty (bkp) surgery.During surgery, the balloon ruptured and was very difficult in removing from vertebral body.The pressure prior to rupture was 275 mm hg and volume prior to rupture was 3ml.No piece of the balloon remained in the patient.The product came in contact with the patient.No health damage to patient has been reported.
 
Additional Manufacturer Narrative
Additional information: product analysis: visual and functional inspection confirmed the ibt has been damaged.The ibt was returned inside the used cannula and unable to be pulled back through the cannula due to the state of the balloon.It appears the balloon was ruptured and is consistent with possible contact with sharp object, such as bone splinters while being fully inflated at the time of contact.The root cause of this damage is undetermined.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON® EXPRESS¿ II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L DE C.V.
avenida paseo cucapah # 10510
parque industrial ei lago
tijuana,bc 22570
MX  22570
MDR Report Key7959536
Report Number9612164-2018-02719
Device Sequence Number201971
Product Code HRX
UDI-Device Identifier00643169143777
UDI-Public00643169143777
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K123771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKE152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR